Arkansas, 2022

Flash Flooding and Damaging Wind in Arkansas, June 7, 2022

June 7, 2022 · NWS TSA · 7 events in 2 counties and zones

Thunderstorms developed into west central Arkansas during the morning of the 7th. High moisture content of the air, and storms moving repeatedly across some of the same locations resulted in locally heavy rainfall and subsequently some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed into west central Arkansas during the morning of the 7th. High moisture content of the air, and storms moving repeatedly across some of the same locations resulted in locally heavy rainfall and subsequently some flash flooding. The strongest storms produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 8:14 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 7, 8:14 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 AM CDT Tue Jun 7 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 905 AM CDT Tue Jun 7 2022

MCS that was born across west-central Oklahoma earlier this
morning is now moving into southeast Oklahoma. These storms
are moving into an airmass conducive to supporting strong to
severe storms over the next several hours. 70 mph wind gusts
will be the most common concern. This especially
true across Pushmataha and Choctaw Counties in extreme southeast
Oklahoma. Additional scattered thunderstorms will also be
possible in the vicinity of an outflow boundary from a decaying MCS
that has moved to near a Okmulgee to Tahlequah line. All of this
activity is expected to diminish/exit the area by early afternoon.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 325 AM CDT Tue Jun 7 2022

Yet another MCS is likely to develop tonight and widespread
convection is expected across the forecast area from late tonight
into Wednesday. How this exactly evolves is uncertain, however
should an organized MCS develop then a risk of severe weather
would accompany its trek southeastward. Again a corridor of
heavier rainfall is possible and may lead to localized flooding
concerns. A more notable synoptic wave will accompany the
overnight convection with the attendant cold front / outflow
pushing south of the region Wednesday night. This will allow a
brief lull in precip chances Wednesday night into Thursday.

The boundary returns northward an expanding warm sector Thursday
ahead of a stronger wave aloft passing late Thursday into Friday.
This feature will aid in another MCS moving across the region
Thursday night through Friday morning. The associated cold front
continues to be shown pushing well south of the local area and
marking an end to the recent MCS train.

The weekend continues to be shown as likely dry and warm though
precip chances Sunday are in question as the warm front lifts
northward. This will be a period to monitor. Otherwise ridging
aloft builds and hot and humid conditions are likely by early next
week.

&&

.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Tue Jun 7 2022

The main aviation concern will be convective potential at the
southern sites of KMLC and KFSM. Cluster of storms over southwest
into south central OK will slide east and may affect those
terminals during the morning to midday hours. Inserted TEMPO IFR
conditions with the storms. Valley fog that had been affecting
some far NW AR sites has since lifted as clouds increase from the
west. Activity near KS border is fading and will likely not have
much impact to TAFs. Added VCTS and/or PROB30 mention to cover MCS
potential late night for far NE OK into NW AR. Outside of storm
considerations, VFR conditions should prevail.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  69  83  64 /  40  70  50  10
FSM   85  71  85  68 /  70  70  70  20
MLC   84  70  85  68 /  90  40  60  30
BVO   85  68  82  62 /  40  70  40  10
FYV   83  66  82  62 /  50  70  70  20
BYV   82  66  81  61 /  40  70  60  10
MKO   82  69  82  66 /  70  70  70  20
MIO   85  67  80  60 /  50  70  40  10
F10   82  69  83  66 /  80  70  60  20
HHW   88  72  88  71 /  90  20  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...30
Hazardous weather outlook, Jun 7, 7:10 AM CST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
810 AM CDT Tue Jun 7 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
810 AM CDT Tue Jun 7 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma into west-central Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A thunderstorm complex is set to move out of south-central
Oklahoma and across southeast Oklahoma and parts of west-central
Arkansas through early this afternoon. Some of the storms will
be capable of producing wind gusts to around 70 mph and quarter
size hail. Very heavy rainfall will also be possible that could
lead to flooding of low lying areas.

Additional storms will develop into a large storm
complex across Kansas this evening and spread southeastward
into the region after midnight. Overnight storms will
continue to pose a risk of severe weather and locally
heavy rains. Flooding concerns may increase given the
recent rainfall including both flash flooding and
main stem river flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY...High Wind Potential.

EXTENDED DISCUSSION...
Widespread thunderstorms are likely to be ongoing Wednesday
morning with locally heavy rainfall potential. Storm
chances will decrease from Wednesday afternoon through
Thursday afternoon. Another thunderstorm complex is
forecast to move into portions of eastern Oklahoma and
northwest Arkansas Thursday night into Friday. A risk
of severe weather and locally heavy rainfall will again
accompany these storms.

The active weather pattern ends by the weekend with
hot and humid conditions returning by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 7, 7:41 AM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
841 AM CDT Tue Jun 7 2022

OKZ073-071415-
Pittsburg OK-
841 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 915 AM CDT...

At 840 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Ashland, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Kiowa...                          Savanna...
Ashland...                        Blanco...
Pittsburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3467 9588 3468 9589 3468 9609 3485 9609
      3484 9573 3459 9573 3459 9588
TIME...MOT...LOC 1340Z 271DEG 40KT 3470 9615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 7, 7:44 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 AM CDT Tue Jun 7 2022

OKZ049-071430-
Pushmataha OK-
844 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern
Pushmataha County through 930 AM CDT...

At 843 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Moyers, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Antlers...                        Snow...
Moyers...                         Kosoma...
Kellond...                        Dunbar...
Eubanks...                        Darwin...
Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3450 9578 3451 9577 3451 9567 3452 9567
      3453 9540 3426 9537 3422 9578
TIME...MOT...LOC 1343Z 265DEG 19KT 3438 9570

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 7, 7:50 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HAIL             3 SW MOYERS             34.30N 95.70W
06/07/2022  U0.75 INCH       PUSHMATAHA         OK   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, Jun 7, 8:50 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
950 AM CDT Tue Jun 7 2022

OKZ049-053-071515-
Choctaw OK-Pushmataha OK-
950 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southeastern
Pushmataha and northeastern Choctaw Counties through 1015 AM CDT...

At 950 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Oleta, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Oleta...                          Cloudy...
Corinne...                        Sobol...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3410 9539 3432 9532 3429 9505 3424 9505
      3424 9515 3405 9516
TIME...MOT...LOC 1450Z 280DEG 37KT 3420 9524

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 7, 9:15 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 AM CDT Tue Jun 7 2022

OKZ049-053-071545-
Choctaw OK-Pushmataha OK-
1015 AM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of southeastern
Pushmataha and eastern Choctaw Counties through 1045 AM CDT...

At 1015 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Cloudy to 9 miles southwest
of Goodland. Movement was east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Hugo Lake State Park...
Raymond Gary State Park...        Oleta...
Cloudy...                         Grant...
Ord...                            Corinne...
Fallon...                         Sobol...
Swink...                          Frogville...
Apple...                          Huskey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9555 3393 9556 3433 9531 3428 9505
      3424 9505 3424 9515 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 1515Z 289DEG 48KT 3427 9530 3388 9565

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Western Arkansas radar (KSRX), 8 km away, was scanning. The volume nearest the first event began at 15:28 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Sebastian

When
June 7, 9:30 AM CST to 1:00 PM CST
Where
Sebastian County, 1.03 mi NNW of Barling to 1.28 mi WNW of Barling
Cause
Heavy Rain
Reported by
Public
Coordinates
35.343, -94.308

Portions of several roads were reported flooded between Fort Smith and Barling.

Thunderstorm Wind, Crawford

When
June 7, 9:49 AM CST
Where
Crawford County, 2.76 mi S of Figure Five
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.480, -94.370

Thunderstorm wind gusts were estimated to 60 mph.

Flash Flood, Crawford

When
June 7, 10:00 AM CST to 1:00 PM CST
Where
Crawford County, 2.15 mi SSW of Figure Five to 2.18 mi SSW of Figure Five
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.490, -94.380

Portions of Old Uniontown Road were flooded.

Flash Flood, Sebastian

When
June 7, 10:03 AM CST to 1:00 PM CST
Where
Sebastian County, 1.66 mi E of Ft Smith to 1.75 mi E of Ft Smith
Cause
Heavy Rain
Reported by
Public
Coordinates
35.381, -94.391

Portions of multiple streets were flooded in Fort Smith.

Flash Flood, Crawford

When
June 7, 10:16 AM CST to 1:00 PM CST
Where
Crawford County, 2.16 mi SSE of Figure Five to 2.02 mi SSE of Figure Five
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.490, -94.358

Portions of Fayetteville Road were flooded.

Flash Flood, Sebastian

When
June 7, 10:16 AM CST to 1:00 PM CST
Where
Sebastian County, 3 mi NW of Rye Hill to 0.56 mi WNW of Buell
Cause
Heavy Rain
Reported by
Public
Coordinates
35.301, -94.408

Portions of several roads were flooded.

Flash Flood, Sebastian

When
June 7, 10:19 AM CST to 1:00 PM CST
Where
Sebastian County, 2 mi W of Barling to 1.65 mi SSE of Massard
Cause
Heavy Rain
Reported by
Public
Coordinates
35.330, -94.335

Portions of multiple roads west of Barling were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034910, 1034362, 1034886, 1034908, 1034906, 1034919, 1034917.